Electronic Journal of Probability

Convergence to the stochastic Burgers equation from a degenerate microscopic dynamics

Oriane Blondel, Patrícia Gonçalves, and Marielle Simon

Full-text: Open access

Abstract

In this paper we prove the convergence to the stochastic Burgers equation from one-dimensional interacting particle systems, whose dynamics allow the degeneracy of the jump rates. To this aim, we provide a new proof of the second order Boltzmann-Gibbs principle introduced in [7]. The main technical difficulty is that our models exhibit configurations that do not evolve under the dynamics - the blocked configurations - and are locally non-ergodic. Our proof does not impose any knowledge on the spectral gap for the microscopic models. Instead, it relies on the fact that, under the equilibrium measure, the probability to find a blocked configuration in a finite box is exponentially small in the size of the box. Then, a dynamical mechanism allows to exchange particles even when the jump rate for the direct exchange is zero.

Article information

Source
Electron. J. Probab., Volume 21 (2016), paper no. 69, 25 pp.

Dates
Received: 30 March 2016
Accepted: 12 November 2016
First available in Project Euclid: 1 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1480561218

Digital Object Identifier
doi:10.1214/16-EJP15

Mathematical Reviews number (MathSciNet)
MR3580035

Zentralblatt MATH identifier
1354.60114

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 60G60: Random fields 60F17: Functional limit theorems; invariance principles 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15]

Keywords
porous medium equation microscopic model degenerate rates density fluctuations stochastic Burgers equation weak KPZ universality

Rights
Creative Commons Attribution 4.0 International License.

Citation

Blondel, Oriane; Gonçalves, Patrícia; Simon, Marielle. Convergence to the stochastic Burgers equation from a degenerate microscopic dynamics. Electron. J. Probab. 21 (2016), paper no. 69, 25 pp. doi:10.1214/16-EJP15. https://projecteuclid.org/euclid.ejp/1480561218


Export citation

References

  • [1] Bertini, L. and Giacomin, G.: Stochastic Burgers and KPZ equations from particle systems. Comm. Math. Phys. 183(3), (1997), 571–607.
  • [2] Dittrich, P. and Gärtner, J.: A central limit theorem for the weakly asymmetric simple exclusion process. Math. Nachr. 151, (1991), 75–93.
  • [3] Franco, T., Gonçalves, P. and Simon, M.: Crossover to the stochastic Burgers equation for the WASEP with a slow bond. Comm. Math. Phys. 346(3), (2016), 801–838.
  • [4] Gärtner, J.: Convergence towards Burger’s equation and propagation of chaos for weakly asymmetric exclusion processes. Stoch. Proc. Appl. 27, (1988), 233–260.
  • [5] Gonçalves, P.: Central limit theorem for a tagged particle in asymmetric simple exclusion. Stoch. Proc. Appl. 118, (2008), 474–502.
  • [6] Gonçalves, P.: Equilibrium fluctuations for the totally asymmetric zero-range process. J. Stat. Phys. 138(4-5), (2010), 645–661.
  • [7] Gonçalves, P. and Jara, M.: Nonlinear fluctuations of weakly asymmetric interacting particle systems. Arch. Rat. Mech. Anal. 212(2), (2014), 597–644.
  • [8] Gonçalves, P. and Jara, M.: The Einstein relation for the KPZ equation. J. Stat. Phys. 158(6), (2015), 1262–1270.
  • [9] Gonçalves, P., Jara, M. and Sethuraman, S.: A stochastic Burgers equation from a class of microscopic interactions. Ann. Probab. 43(1), (2015), 286–338.
  • [10] Gonçalves, P., Jara. M. and Simon, M.: Second order Boltzmann-Gibbs principle for polynomial functions and applications, arXiv:1507.06076 (2016).
  • [11] Gonçalves, P., Landim, C. and Toninelli, C.: Hydrodynamic limit for a particle system with degenerate rates. Ann. IHP Probab. Stat. 45, (2009), 887–909.
  • [12] Gubinelli, M. and Jara, M.: Regularization by noise and stochastic Burgers equations. Stoch. Part. Diff. Equ.: Anal. Comp. 1(2), (2013), 325–350.
  • [13] Gubinelli, M. and Perkowski, N.: Energy solutions of KPZ are unique, arXiv:1508.07764 (2015).
  • [14] Hairer, M.: Solving the KPZ equation. Annals of Maths. 178(2), (2013), 559–664.
  • [15] Hairer, M.: A theory of regularity structures. Inventiones Math. 198(2), (2014) 269–504.
  • [16] Kardar, M., Parisi, G. and Zhang, Y. C.: Dynamic Scaling of Growing Interfaces. Phys. Rev. Lett. 56(9), (1986), 889–892.
  • [17] Kipnis, C. and Landim, C.: Scaling limits of interacting particle systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Volume 320. Springer-Verlag, Berlin, 1999.
  • [18] Komorowski, T., Landim, C. and Olla, S.: Fluctuations in Markov processes, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Volume 345, Springer, Heidelberg, 2012.
  • [19] Nagahata, Y.: Lower bound estimate of the spectral gap for simple exclusion process with degenerate rates. Elec. J. Prob. 17, (2012), 1–19.
  • [20] Spohn, H.: Large Scale Dynamics of Interacting Particles. Texts and Monographs in Physics, Springer-Verlag Berlin Heidelberg, 1991.